Get your Health question answered in 3 easy steps

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pin worms coming out from nose. Have severe headaches, digestive problems, weak immune system. Treatment?

Answered by
Dr.
Dr. Sumit Bhatti

ENT Specialist

Practicing since :1991

Answered : 2554 Questions

default
Posted on Thu, 7 Feb 2013 in General Health
Question: I believe I have pinworms and have them coming out of my nose. They look just like the pictures and have had severe headaches, digestive problems, weak immune system (sick all the time). My grandson has them coming out his nose and now my boyfriend does also. I have gone to the doctor and asked to be tested but I was told I was imagining things and it was just allergies. No test were done for parasites and I was embarassed I had gone. Do pinworms cause nasal sinus and ear problems, and it looks like dead ones come out of the nose? I also had them in my stools but have been taking herbs to relieve the pain in the head, nose and ea
doctor
Answered by Dr. Sumit Bhatti 4 hours later
Hi,

Thank you for your query.

1. Get a nasal smear or get the worms examined microscopically to confirm the exact species you are dealing with. You could be dealing with Enterobiasis, Strongyloides or some other threadworm or parasite.

2. Since you have severe headaches, digestive problems and a weak immune system, it is possible that the pinworms are causing an opportunistic infection that is spilling out of their natural habitat (the gut). Get a stool examination done. Get a CT PNS (Para Nasal SInuses) and an MI Brain done to confirm the possibility

3. Specific treatment includes albendazole, mebendazole, pyrantel palmoate, ivermectin and may be safely and effectively given to all the affected members and friends.

4. Even if all examinations are normal, you may take a trial of an anti-helminthic. Pinworms are extremely common and have been around for thousands of years.

5. By your doctor's logic, if this sensation is only allergy, it should subside with anti-allergic medication. If it does not, he/she should at least get nasal smears and examination done. This is rare but not possible with inhaled or contaminated nose and sinuses.

6. If all nasal smears fail to detect any parasite, get a neurologist's opinion. In common neuro-degenerative disorders such as Parkinson's, such hallucinations are frequent. Treatment of these underlying problems can then ease the symptoms.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics ,   ,   ,  

Recent questions on  Parkinson

doctor1 MD

I have used skelaxin occasionally. I also have osteoarthritis for which I use a tins unit for pain management. The familial tremor is also in my family. Yesterday I had an episode where I lost muscle control, could not Stan or walk and had full body tremors. I had used the tins for 36 hours and taken a skelaxin. The ER gave me 3 of Ativan over four hour before the shaking subsided. My pcp will work me up for Parkinson s and ms. I m 60. What do you think?

doctor1 MD

dear sir i am from Pakistan. Sir i am under treatment from last 12 years. but doctors can not diagnose my disease. Initially doctor say it is parkinson disease, now another doctor say it is not parkinson. Sir i am so worried. I was just 16 year of age when this problem start.

doctor1 MD

I’m 63 and in last year have developed an irritating involuntary jerking of my hands: hitting the wrong letters when typing , even deleting by accident.

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

My father having Parkinson last 15 Years he takes Sandopa 275mg (6tablets) Sandopa c r (5 tablets) Ropark (4tablets) now his Problem is illussion he Sees Some One Sitting in our room under the bed People Sitting what we Shoul d do he is having 7 0 Years NO other health Problems

doctor1 MD

Im a 75 year old male and have had Parkinsons for 7 years. My eyes have been examined by my opthomologist and are fine. My eyelids keep closing even though I am not tired. What is causing this?

doctor1 MD

Q : i hve problems in balancing, when i walk it seems as if i will fall- people say i m drunked !! i cant run, my body is slowed down- i write also very slow now, i cant close my eyes while standing- i will fal, i surfed web for it and think i m suffering from parkinson..